Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 27, 2005, 9:47 PM CDT for Edwards County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 9:47 PM CDT (02:47 UTC)
- Expired
- Jul 28, 2005, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 280251
FFWEWX
TXC137-385-280545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 PM CDT WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
REAL
* UNTIL 1245 AM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
THE FLOOD THREAT AREA IS HIGHEST OVER AN AREA BETWEEN ROCKSPRINGS
AND BARKSDALE...EXTENDING EAST TO NEAR LEAKEY. UP TO 3 INCHES OF
RAIN HAS FALLEN OVER THESE AREAS IN THE PAST 2 TO 3 HOURS. FLOODING
OF LOW WATER CROSSINGS CAN BE EXPECTED ALONG HIGHWAYS 83 AND 55 AND
FM ROADS 335...336...AND 337.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3029 10069 3028 9976 3009 9978 3008 9970
2992 9970 2991 9962 2964 9962 2962 10069
$$1 follow-up statement
000
WGUS74 KEWX 280422
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 PM CDT WED JUL 27 2005
TXC137-385-280545-
EDWARDS TX-REAL TX-
1118 PM CDT WED JUL 27 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1245 AM CDT FOR REAL AND
EDWARDS COUNTIES...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
AT 1111 PM CDT...THE SHERRIFS OFFICE IN ROCKSPRINGS REPORTED 2.3
INCHES HAD FALLEN. DOPPLER RADAR SUGGESTS MUCH HIGHER TOTALS HAD
FALLEN 5 MILES SOUTH OF ROCKSPRINGS AND 10 MILES NORTH OF BARKSDALE
WITH UP TO 4 INCHES POSSIBLE. ANOTHER AREA OF HEAVY RAINS IN EXCESS
OF 3 INCHES WAS SUGGESTED TO HAVE FALLEN 4 MILES NORTHWEST OF
LEAKEY.
THESE HEAVY RAINS WILL LIKELY RESULT IN FLOODED LOW WATER CROSSINGS
ALONG HIGHWAYS 55 AND 83 AND NEARBY COUNTY AND FARM TO MARKET ROADS.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY
CAUTIOUS AT NIGHT WHEN THE FLOOD THREAT IS HARD TO RECOGNIZE. DO NOT
ATTEMPT TO CROSS WATER COVERED AREAS. TURN AROUND DONT DROWN.
LAT...LON 3029 10069 3028 9976 3009 9978 3008 9970
2992 9970 2991 9962 2964 9962 2962 10069
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:30 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jul 27, 3:30 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT WED JUL 27 2005 .DISCUSSION... BRING OUT YOUR UMBRELLAS. POPS ARE ON THE INCREASE TONIGHT AND THURSDAY AS A WEAK COLD FRONT PUSHES INTO OUR CWFA AND STALLS-OUT. THE COLD FRONT IS STILL NORTH OF OUR AREA...BUT A PREFRONTAL WIND SHIFT HAS WINDS OUT OF THE NE ACROSS THE NORTHERN THIRD OF CWFA EWX. AT THE SAME TIME...A SEABREEZE IS PUSHING INLAND AND IS FORECAST TO INTERACT WITH THE PREFRONTAL WIND SHIFT (TROUGH) LATER THIS EVENING. DEEP CONVECTION IS POSSIBLE AS THESE TWO LOW LEVEL FEATURES INTERACT. THE HIGHEST POPS WILL BE SOUTH AND WEST OF SAN ANTONIO TOWARD THE RIO GRANDE VALLEY...WHERE A SURFACE LOW IS DEEPENING AND MOISTURE CONVERGENCE WILL BE STRONGEST. RAINFALL AMOUNTS ACROSS THE SOUTHERN HALF OF SOUTHCENTRAL TEXAS WILL AVERAGE ONE HALF INCH...WITH SPOTTY AMOUNTS UP TO TWO INCHES. ANOTHER ROUND OF CONVECTION IS FORECAST ON THURSDAY ALONG THE STALLED-OUT FRONT. STORM MOVEMENT WILL BE SLOW...BUT SHOULD BE TOWARD THE SOUTH OR SOUTHEAST TOMORROW AS A NORTHERLY FLOW ALOFT BECOMES BETTER ESTABLISHED. A TREND TOWARD CLIMO POPS AND TEMPS WILL BEGIN FRIDAY AS THE UPPER HIGH BECOMES CENTERED OVER THE TX/OK PANHANDLES AND DOMINATES ACROSS SOUTH CENTRAL TEXAS. THE GFS(X) MOS FORECAST LOOKS GOOD THIS CYCLE...WITH ONLY MINOR TWEAKS NECESSARY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 92 74 96 / 40 20 30 20 AUSTIN BERGSTROM INTL AIRPORT 70 92 70 95 / 40 20 30 20 DEL RIO INTL AIRPORT 74 88 76 94 / 70 50 50 30 SAN ANTONIO INTL AIRPORT 73 90 74 93 / 50 30 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 11/13
Hazardous weather outlook, Jul 27, 1:30 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 130 PM CDT WED JUL 27 2005 TXZ171>173-183>194-202>209-217>225-228-281100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 130 PM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS EVENING AND TONIGHT ACROSS THE SOUTHWEST PORTIONS OF SOUTH CENTRAL TEXAS. THE THREAT AREA IS MAINLY SOUTH OF HIGHWAY 90 FROM DEL RIO TO SAN ANTONIO AND WEST OF HIGHWAY 16 FROM SAN ANTONIO TO TILDEN. A MOIST AIRMASS WITH INTERACT WITH AFTERNOON HEATING...OUTFLOW BOUNDARIES AND A WEAK MID LEVEL DISTURBANCE TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS. STEERING WINDS WILL BE WEAK RESULTING IN SLOW MOVING AND MERGING STORMS THIS EVENING AND TONIGHT. LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:12 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 27, 10:18 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.